MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1660-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed an undamaged and a functional device.During functional testing, the ruby coil was unable to be advanced through its introducer sheath due to the dried blood inside the introducer sheath.After the dried blood was flushed out with cavicide disinfectant solution, the ruby coil was able to advance through the introducer sheath and a demonstration lantern without an issue.The dried blood inside the introducer sheath was likely incidental to the complaint.The root cause of the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the abdominal aorta using ruby coils and non-penumbra microcatheters.It was noted that the patient¿s anatomy was tortuous.During the procedure, while attempting to advance a ruby coil into the microcatheter, the ruby coil became stuck at the distal tip of the introducer sheath and, therefore, it was removed.The procedure was completed using new ruby coils, pod packing coils (pod pc), four other coils with the same microcatheters.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11795422
Report Number3005168196-2021-00989
Device Sequence Number11603578
Product Code HCG
UDI-Device Identifier00814548019253
UDI-Public00814548019253
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1660-B
Device Catalogue NumberRBY2C1660
Device Lot NumberF101659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005